Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 184, NWS San Francisco Bay Area, CA

December 4, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 4, 2012, 2:28 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2012, 2:28 PM PST (22:28 UTC)
Expired
Dec 4, 2012, 9:00 PM PST
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WHUS76 KMTR 042228
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
228 PM PST TUE DEC 4 2012



PZZ570-050500-
/O.NEW.KMTR.SC.Y.0184.121204T2228Z-121205T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
228 PM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 



* WINDS: SOUTH WINDS 15 TO 25 KNOTS THROUGH THIS EVENING.
  STRONGEST NORTH OF POINT REYES.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-050500-
/O.NEW.KMTR.SC.Y.0184.121204T2228Z-121205T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
228 PM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 



* WINDS: SOUTH WINDS 15 TO 25 KNOTS THROUGH THIS EVENING.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
1 follow-up statement
245 
WHUS76 KMTR 050434
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
834 PM PST TUE DEC 4 2012


PZZ570-050545-
/O.EXP.KMTR.SC.Y.0184.000000T0000Z-121205T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
834 PM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING. THE
PERIOD OF STRONGEST SOUTHERLY WINDS IS PEAKING RIGHT NOW. WINDS
ARE FORECAST TO TURN SOUTHWEST AND GRADUALLY DECREASE OVERNIGHT.

$$

PZZ540-050545-
/O.EXP.KMTR.SC.Y.0184.000000T0000Z-121205T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
834 PM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING. THE
PERIOD OF STRONGEST SOUTHERLY WINDS IS PEAKING RIGHT NOW. WINDS
ARE FORECAST TO TURN SOUTHWEST AND GRADUALLY DECREASE OVERNIGHT.

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 2:26 PM PST, 2 minutes earlier.

Area forecast discussion, Dec 4, 2:26 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
226 PM PST TUE DEC 4 2012

.DISCUSSION...AS OF 2:26 PM PST TUESDAY...CLOUDS ARE INCREASING
ACROSS THE DISTRICT AS THE NEXT SYSTEM APPROACHES THE COAST.
TEMPERATURES ARE MILD WITH MOST AREAS IN THE 50S AND 60S. SOME WARM-
FRONTAL LIGHT RAINS HAVE BEEN OCCURRING ACROSS THE FAR NORTH BAY
BUT SO FAR LESS THAN A TENTH OF AN INCH HAS FALLEN. THE MAIN FRONTAL
BAND IS EXPECTED TO MOVE THROUGH OVERNIGHT TONIGHT AND ON WEDNESDAY.
RAINFALL TOTALS ARE FORECAST TO RANGE FROM AROUND 2 INCHES IN THE
NORTH BAY AND SANTA CRUZ MOUNTAINS...TO LESS THAN AN INCH IN LOWER
ELEVATION AREAS. SHOWERS TO MOVE THROUGH BY WEDNESDAY NIGHT. HIGH
PRESSURE IS THEN FORECAST TO BUILD OVER THE EASTERN PACIFIC FOR A
DRYING TREND THAT IS EXPECTED TO LAST WELL INTO NEXT WEEK.
TEMPERATURES ARE EXPECTED TO BE MILD THROUGH THE PERIOD.

&&

.AVIATION...AS OF 9:40 AM PST TUESDAY...WEAK OVER RUNNING AND
ISENTROPIC UPGLIDE IN PLACE THROUGH THIS EVENING...BUT MAINLY OVER
THE NORTH BAY. THAT BEING SAID...HAVE DELAYED START OF STEADY
PRECIP UNTIL OVERNIGHT INTO THE WEDNESDAY MORNING RUSH AS THE COLD
FRONT GETS CLOSER. KSTS WILL LIKELY HAVE ON/OFF SHOWERS TODAY WITH VFR
TO MVFR CONDITIONS. ALL OTHER TERMINALS SHOULD BE MAINLY VFR
THROUGH EARLY TONIGHT. AFTER 06Z...CHC FOR PRECIP WILL INCREASE
FROM N TO S. WEDNESDAY MORNING RUSH WILL LIKELY FEATURE PERIODS OF
PRECIP WITH SOUTHERLY FLOW AND POSSIBLY WET RUNWAYS MVFR TO VFR CONDITIONS.

VICINITY OF KSFO...VFR CONDITIONS THROUGH EARLY TONIGHT THEN MVFR
TO VFR TOMORROW MORNING WITH DEVELOPING SHOWERS AND STEADY RAIN.
WINDS WILL BE MAINLY SOUTHERLY RELATIVELY LIGHT-MODERATE. WINDS
MAY APPROACH THE LOW-MID TEENS TOMORROW AROUND 12Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR. LIGHT WINDS. LOWERING CIGS WITH
LIGHT RAIN DEVELOPING LATE TONIGHT AND EARLY TOMORROW.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

PUBLIC FORECAST: SIMS
AVIATION/MARINE: MM

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.